Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Search the Community

Showing results for tags 'blood pressure'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • PF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • Pregúntele al Médico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Found 7 results

  1. Protandim

    Has anyone else heard of this product and how it works with hand tremors?
  2. My husband has had Parkinson since 2003. His blood pressure has been widely fluctuating from 130/90 during sleep to 70/50 during waking up in the morning. He is taking Sinemet 100/250. We are thinking about changing to Rytary and wonder if anyone has experienced less fluctuating blood pressure when switching Sinemet short acting to Rytary? Dear Dr Okun, would you please advise of your experience with Rytary regarding Blood pressure less fluctuating than Sinemet short acting? Thank you in advance
  3. My mom is 74 years old. She was diagnosed with Parkinson's 9 years ago. She was taking 3 different medications Sinemet, Neupro patch, and Amantadine. She was having horrible edema in her feet and ankles. The Parkinson's symptoms weren't bad at this point. Because of the swelling the doctor decided to take her off of the Amantadine since that can cause swelling. When she eliminated that medication the swelling didn't go down but the muscle spasms in her face, causing her to stutter went away, which was good. She is still off the Amantadine. So the doctor decided to take her off the Neupro patch. That did it.....all the swelling is gone. But the bad news, all those Parkinson's symptoms that weren't so bad got a whole lot worse. For starters, she is a lot weaker and moves a lot slower. She is down to one medication, she only takes a half a sinemet pill 5 times daily. Anything more than that makes her really nauseous. She is very little anyway 5'2 and 90 pounds and is obviously very sensitive to medications. Ever since going down to one medication, she has terrible anxiety, some depression and her blood pressure either gets too high or too low. She is taking blood pressure medicine to treat that symptom. I'm just wondering if all this anxiety, depression and blood pressure problems have to do with "off" times because her sinemet isn't lasting long enough. She is reluctant to go on another medication because of the side effects like nausea and edema. Just wondering if anyone else has had these problems and what medications work best for them.
  4. Fluctuating Blood Pressure

    Dear Dr Okun, My husband was diagnoses with PD in 2003 at the age of 53. His current medications are: Requip XL 8mg in morning and 2mg at bedtime, Sinemet 25/100 as 1.5-1-1.5-1-1 and Flomax 0.4 mg at dinner. In early June, he started to experience extreme fatigue in mid afternoon. His doctors order thyroid panel tests, all are within normal range except TSH =6.7 (this lab test was done in the morning before his first Sinemet and Requip XL 8mg in the morning). About 2 weeks ago , his blood pressure measured at the doctor office was 84/51 (he is 5'8" and 151 lbs) about 2 hours after the doses of 1.5 Sinemet with 8mg Requip XL. We checked his blood pressure at home for few days and the readings fluctuated between 86/51 (about 10 am) to 142/86 ( right before the next dose of 6pm Sinemet). My husband does not have any symptom of dizziness or fainting. Both his internist and his MDS neurologist advised us that labile BP is common in PD and for us not to worry checking BP too frequent if without symptom and he is careful to get up slowly. We discussed with the doctors and change his Sinemet regimen to 1-1.5-1.5-1-1. Would you please advise us: 1. Do you see labile BP common in your practice? Would you advise adding some salt to diet? I cook without any salt. 2. We read that Sinemet and Requip (or any dopamine agonist) decrease the TSH. Would the TSH =6.7 done before taking the first Sinemet and Requip XL of the day may still be affected by the Requip XL 2 mg taken at 11pm the previous night? and if so, approximately how much? Thank you very much for giving your kind expertise advice.
  5. Metropolol and Azilect and C/L

    Is it ok to take Metropolol with my Azilect and C/L?
  6. Dr Okun, wish you and all PD community Healthy New Year! Please, help me understand how dopamin agonists affect blood pressure. We are from Eastern Europe and my mom is taking Pronoran (Piribedil) 3 times a day 150 mg in total. Besides Parkinson's Disease, she is also suffering from hypertension for a long time and is taking Hartil regularly to treat it. Since she started Pronoran, she has been experiencing abnormal blood pressure fluctuations: sometimes it is 100/60 and often rises dangerously up to 210/170. So my questions are: 1. Can Pronoran (Piribedil) cause blood pressure to raise that high? (considering she's a hypertensive person) 2. Will the transition to another dopamin agonist Mirapex (that's what we have in Europe) eliminate the problem with high blood pressure? 3. Do dopamine agonists tend to raise blood pressure? If yes, which ones? 4. How to transfer from Pronoran to Mirapex safely? I mean how to reduce Pronoran and for how long? Thanks a lot for your recommendaions! Kind regards, Irina
  7. Variable blood pressure

    My PWP dx 23 years, on Sinemet all that time plus Mirapex last 10 years...... Taking regular Sinemet 25/250 every 3-4 hours while awake plus 3 mg Mirapex daily. For the last few months have noticed a trend on his blood pressure.....in the morning after up and around 130's/80-90's. Then about 1.5 hrs after his first Sinemet the BP plunges to as low as 60/40 and he is lethargic and brain fogged. I have him lie down and nap for an hour or 2 and when he wakes up he is more functional again. He is well hydrated. Drs have been no help! Any suggestions on overall approach to lessen the plunge after initial dose of Sinemet? Would Sinemet CR instead of regular help at all for the initial dose? And what would be best when the BP plunges so low? He is not dizzy or feeling faint...just very lethargic.
×